| Catalog Number |
03.68.921 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/30/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
Primary surgery was performed at th9-s2ai.Xlif surgery was performed at l1-l5, tlif surgery was performed at l5-s.Revision surgery 6 days after the primary surgery was performed due to the rods coming out from the must s2ai pedicle screw head.The pedicle screws at both sides of sa1 were replaced with another competitor's screw.The rod at the left side was also replaced because the length of the rod was short.In the x-rays that were taken during the primary surgery, the rod on the right side seemed to be short, but by changing the angle of fluoroscopy, it was confirmed that the rod was correctly protruded about 5 mm, and the surgery was finished.
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs department.A revision surgery was performed 6 days after a toraco-lumbar-sacral stabilization surgery involving screws, rods, and multilevel cages.The revision was necessary due to rods slipping out the distal screws.The available intraoperative image reveals very short rods at the distal side, with the left rod protruding from the screw by a few millimeters and the right rod not protruding at all.The postoperative x-ray image shows that not only did the rods completely slip out from the distal screws, but the left one also shifted in relation to s1 screw.The reason of this complication is difficult to determine.For sure, the rod length, as seen in the images, is a recognized risk factor.Additionally, the shifting of the left rod might indicate an issue during the final tightening.We do not have sufficient information to draw definitive conclusions.Prleiminary evaluation performed by r&d project manager.The rod slipped from the tulips at the end of the primary procedure.From the initial intraoperative x-ray, it appears the rod protrusion is very short on one side and not protruding at all on the other side.This minimal protrusion can lead to disengagement from the most distal tulip during manipulation.Due the slip of the rod on multiple levels, most likely the cause could be a faulty final tightening.Visual inspection and testing of involved implants and instruments can further clarify the root cause of this event.Batch review performed on 27-aug-2024.Lot 2328756: (b)(4) items manufactured and released on 24-apr-2024.Expiration date: 2029-04-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Additional components involved in the event: batch review performed on 27-aug-2024 pedicle screw 03.68.921 pre-contoured ø5.5 ti - k (k234048) lot 2328760: (b)(4) items manufactured and released on 29-may-2024.Expiration date: 2029-05-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Batch review performed on 27-aug-2024 pedicle screw 03.62.216 must s2ai screw ø9x80 std cann.Partial thread (k234048) lot 2328884: (b)(4) items manufactured and released on 04-mar-2024.Expiration date: 2029-02-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.In the complaint there are two items with the same lot.
Additional Manufacturer Narrative
Follow-up generated by the receipt of pieces on 4 sept 2024.Device analysis: visual inspection performed by r&d project manager.During the case must lt and must s2ai pedicle screws were used.Whitin lt, it is packaged a titanium set screw, opposite to s2ai including a cocr set screw.When analysing the s2ai screw returned, it was discovered that the titanium set screw from above levels must lt was used intraoperatively in must s2ai (03.62.216).Batch record shows correctly the cocr 68.02.604 - lot 2326789 - was packaged.Must s2ai is cleared to use both set screws.However, it is preferred to use all the elements (pedicle screw and set screw) of the same package as functional checks are performed to ensure smooth coupling.For final tightening, official instruments from stock were used as instruments from the case were never returned.Final tightening was performed on the pedicle screw and set screw returned from the complaint.Mobilization of the screw after final tightening revealed proper rod fixation, with no slippage observed.The root cause most likely due to an imperfect final tightening for user or clinical reasons.Corrections made: brand name aligned to gudid database (section d1).Weight of the patient (section a4).Knumber entered in the correct field (in the initial it was reported inside the cell related to the bla number) - section g4.Additional information received and entered in the event description (section b5): the patient and the construct is stable after the revision procedure.
Event or Problem Description
Primary surgery was performed at th9-s2ai.Xlif surgery was performed at l1-l5, tlif surgery was performed at l5-s.Revision surgery 6 days after the primary surgery was performed due to the rods coming out from the must s2ai pedicle screw head.The pedicle screws at both sides of sa1 were replaced with another competitor's screw.The rod at the left side was also replaced because the length of the rod was short.In the x-rays that were taken during the primary surgery, the rod on the right side seemed to be short, but by changing the angle of fluoroscopy, it was confirmed that the rod was correctly protruded about 5 mm, and the surgery was finished.The patient and the construct is stable after the revision procedure.